Alert archive / Kentucky / River Flood Warnings in 2021

River Flood Warning 48, NWS Paducah, KY

May 4, 2021Christian County, Trigg County, Kentucky

NWS Paducah, KY issued this river flood warning at May 4, 2021, 9:59 PM CDT for Christian County, Trigg County, Kentucky. It took effect at May 4, 2021, 10:54 PM CDT. It was in force for 50 min.

The area

The outline as issued.

The facts

Issued
May 4, 2021, 9:59 PM CDT (02:59 UTC)
In effect from
May 4, 2021, 10:54 PM CDT
Expired
May 4, 2021, 11:44 PM CDT
In force
50 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
Minor

Counties Christian County, KY, Trigg County, KY

The radar

The Ft Campbell radar (KHPX), 19 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Little River at Hopkinsville - Bypass (HLBK2). The gauge peaked at 19.81 ft at May 5, 2021, 6:00 AM CDT.

actionminormoderatemajor10152005/0505/06
Action stage
16 ft
Minor stage
18 ft
Moderate stage
19 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03437495, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

367 
WGUS43 KPAH 050259
FLWPAH

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Paducah KY
959 PM CDT Tue May 4 2021

...The National Weather Service in Paducah KY has issued a Flood 
Warning for the following rivers in Kentucky...

  South Fork Little River at Hopkinsville - 68/80 

  South Fork Little River at Hopkinsville - Bypass 

.Heavy rainfall this evening has caused flash flooding to develop on 
the Little River. Both gauges are forecast to crest in minor flood 
stage tonight and fall below flood stage early Wednesday morning. .

For the Little River...including Hopkinsville - 68/80, Hopkinsville 
- Bypass...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at www.weather.gov.

The next statement will be issued as needed. 

&&


KYC047-221-051300-
/O.NEW.KPAH.FL.W.0047.210505T0259Z-210505T1300Z/
/HLHK2.1.ER.210505T0211Z.210505T0400Z.210505T0617Z.UU/
959 PM CDT Tue May 4 2021

The National Weather Service in Paducah has issued a

* Flood Warning for
  the South Fork Little River at Hopkinsville - 68/80.
* From this evening to Wednesday morning.
* At 9:30 PM CDT Tuesday the stage was 15.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:30 PM CDT Tuesday was 15.7 feet.
* Forecast...The river will rise to 16.5 feet late this evening. It 
  will then fall below flood stage just after midnight tonight.
  &&

LAT...LON 3690 8735 3689 8732 3684 8734 3683 8739
      3685 8739 3685 8738

$$

KYC047-221-051300-
/O.NEW.KPAH.FL.W.0048.210505T0354Z-210505T1300Z/
/HLBK2.1.ER.210505T0354Z.210505T0600Z.210505T0708Z.UU/
959 PM CDT Tue May 4 2021

The National Weather Service in Paducah has issued a

* Flood Warning for
  the South Fork Little River at Hopkinsville - Bypass.
* Until Wednesday morning.
* At 9:30 PM CDT Tuesday the stage was 16.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this evening to a crest of 18.3 feet just after midnight tonight. 
  It will then fall below flood stage just after midnight tonight.
  &&

LAT...LON 3686 8748 3685 8739 3683 8739 3683 8745
      3681 8747 3682 8751

$$

DWS
1 follow-up statement
785 
WGUS83 KPAH 050444
FLSPAH

Flood Statement
National Weather Service Paducah KY
1144 PM CDT Tue May 4 2021

...The Flood Warning is cancelled for the following rivers in 
Kentucky...

  South Fork Little River at Hopkinsville  -Bypass affecting Trigg 
  and Christian Counties.

.The South Fork Little River at Hopkinsville - Bypass is now 
forecast to crest just shy of flood stage. Therefore, the flood 
warning has been cancelled. .

KYC047-221-050545-
/O.CAN.KPAH.FL.W.0048.000000T0000Z-210505T0444Z/
/HLBK2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1144 PM CDT Tue May 4 2021

...The Flood Warning for the South Fork Little River at Hopkinsville 
- Bypass has been cancelled...

The Flood Warning is cancelled for
  the South Fork Little River at Hopkinsville - Bypass.
* At 11:30 PM CDT Tuesday the stage was 17.7 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to rise to a crest of 17.8 feet 
  just after midnight tonight.
  &&

LAT...LON 3686 8748 3685 8739 3683 8739 3683 8745
      3681 8747 3682 8751

$$

DWS

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at May 4, 6:37 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, May 4, 6:37 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
637 PM CDT Tue May 4 2021

.UPDATE...
Issued at 637 PM CDT Tue May 4 2021

Updated for 00Z aviation forecast discussion.

&&

.SHORT TERM...(Tonight through Thursday night)
Issued at 337 PM CDT Tue May 4 2021

Starting to get a few healthy showers going along the cold front
over the Pennyrile from Providence toward Calhoun. The latest
HRRR is not indicating anything terribly robust, but does have
some scattered cells along and ahead of the front through 01Z when
it should be through the entire region. Individual cells should
move east and it may be a struggle to get lightning, let alone
severe. We will keep an eye on it.

More widespread showers and possibly a few brief storms are
expected to spread east across the region as the upper trough
moves through this evening. Most of this activity should be done
by 06Z.

Wednesday will be dry, but the models continue to bring a swath of
QPF southeast through the region with another upper impulse
Thursday afternoon. The instability signal seems to be increasing,
so we will maintain the small chances of thunderstorms as well.
This activity should be east of the region by or shortly after 00Z
Friday, and Thursday night should be dry throughout the region.

Once the cold front passes this afternoon/evening, temperatures
will be below normal through the short term period.

.LONG TERM...(Friday through Tuesday)
Issued at 337 PM CDT Tue May 4 2021

A full latitude trough will be centered to our east Friday, but an
impulse diving down its backside could bring a few showers through
the EVV Tri State through the day. It would be very scant QPF, and
the NBM has not caught on to it, but it does show up in the 12Z
GFS and ECMWF, so we will need to keep an eye on this possibility.

Warm advection showers will begin to lift north across southeast
Missouri and southern Illinois late Friday night and then blossom
over northern and western portions of the area Saturday. There is
no consensus on whether it will push north of the area Saturday
night allowing us to dry out a bit, but we will keep PoPs through
the period. West Kentucky will definitely be the driest Saturday
and Saturday night.

The models begin to diverge Sunday into next week, but there is a
decent signal that an upper-level disturbance will push eastward
across the region Sunday into Sunday night. How strong it will be
and how effective it will be in drying us out is in question. We
will have healthy PoPs Sunday and Sunday night, but will also keep
chance PoPs going Monday and Tuesday just in case the front stalls
out not far south of the region, as in the GFS.

&&

.AVIATION...
Issued at 637 PM CDT Tue May 4 2021

MVFR ceilings are commonplace across most of the terminals at the
time of this writing. Scattered showers will continue this evening
as a cold front progresses southeast. Thunderstorms should be
isolated and are not included in the forecast. The showers will
end from west to east through the late evening and overnight
hours. IFR cigs and MVFR vsbys may develop in the heavier showers.
MVFR cigs may linger after the rain for a bit, but satellite
shows this band of clouds making good eastward progression, so
will continue with optimistic clearing btwn 08-10Z. Lingering low
level moisture may result in the development of a sct to possibly
MVFR deck in the morning or afternoon. North winds will be
strongest this evening at KCGI and KPAH where a few gusts over
20kts will be possible.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

UPDATE...CW
Hazardous weather outlook, May 4, 4:00 PM CDT, 5 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
400 PM CDT Tue May 4 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-051000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
400 PM CDT Tue May 4 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

A few thunderstorms are possible through early evening over west
Kentucky. Locally heavy rainfall may lead to some additional
flooding concerns where heavy rain fell overnight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A few thunderstorms are possible across the region Thursday
afternoon. Severe storms are not expected.

Widespread showers and scattered thunderstorms Saturday through
Sunday night will bring a chance of heavy rainfall to the region.
Severe storms are not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

DRS

In the hours before

Local storm report, May 4, 5:26 PM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
526 PM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 AM     TORNADO          3 SW CRUTCHFIELD        36.54N 88.97W
05/04/2021                   FULTON             KY   NWS STORM SURVEY

            EF-2 TORNADO WITH PEAK WINDS OF 125 MPH
            STRUCK FULTON COUNTY EARLY TUESDAY MORNING.
            ONE HOME WAS DESTROYED WITH ITS ROOF REMOVED
            AND SOME EXTERIOR WALLS KNOCKED DOWN.
            MULTIPLE OUTBUILDINGS COLLAPSED. MULTIPLE
            LARGE TREES SNAPPED AND UPROOTED. THE
            TORNADO BEGAN 5.2 MILES WEST NORTHWEST OF
            FULTON AND ENDED NEAR THE INTERSECTION OF US
            HIGHWAY 51 AND HIGHWAY 94.

&&

DWS
Local storm report, May 4, 5:30 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
530 PM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 AM     TORNADO          4 NW OAKTON             36.71N 89.11W
05/04/2021                   HICKMAN            KY   NWS STORM SURVEY

            AN EF-1 TORNADO WITH ESTIMATED PEAK WINDS OF
            105 MPH STRUCK HICKMAN COUNTY, KY, EARLY
            TUESDAY MORNING. MULTIPLE TREES WERE
            SNAPPED. MANY TREE BRANCHES AND SOME ENTIRE
            TREE FELL ONTO SEVERAL HOMES, WHICH
            INFLICTED DAMAGE. THE TORNADO BEGAN AT 3:29
            AM 7 MILES WEST OF CLINTON, KY, AND ENDED AT
            3:38 AM JUST NORTHEAST OF CLINTON, KY.

&&

DWS
Local storm report, May 4, 8:34 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
834 PM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     FLASH FLOOD      HOPKINSVILLE            36.85N 87.49W
05/04/2021                   CHRISTIAN          KY   BROADCAST MEDIA

            PICTURE OF FLASH FLOODING AND STALLED CARS
            IN DOWNTOWN HOPKINSVILLE SHARED ON TWITTER.

&&

DWS
Local storm report, May 4, 8:49 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
849 PM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 AM     TSTM WND DMG     3 ENE BREWERS           36.79N 88.38W
05/04/2021                   MARSHALL           KY   PUBLIC

            LATE REPORT. SEVERAL TREES DOWN, ROOF BLOWN
            OF SHOP, HOME FLASHING AND ROOF DAMAGE. TIME
            ESTIMATED FROM RADAR.

&&

DWS
Local storm report, May 4, 9:01 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
901 PM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 AM     TSTM WND DMG     10 S PINHOOK            36.59N 89.24W
05/04/2021                   MISSISSIPPI        MO   BROADCAST MEDIA

            LATE REPORT. TWO FARM BUILDINGS DESTROYED,
            TREES DOWN, AND A PIVOT FLIPPED. TIME
            ESTIMATED FROM RADAR.

&&

DWS
Local storm report, May 4, 9:52 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
952 PM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      3 WSW SHARON GROVE      36.90N 87.15W
05/04/2021                   TODD               KY   EMERGENCY MNGR

            MULTIPLE REPORTS OF WATER OVER MANY STATE
            AND COUNTY ROADS, INCLUDING HIGHLAND LICK,
            MT. SHARON, COLLIER SPRINGS, LIBERTY, WHITE
            AND OTHERS.

&&

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 7:57 PM CDTFlash Flood WarningPAHTodd3 hr
May 4, 8:01 PM CDTAreal Flood AdvisoryPAHChristian29 min
May 4, 8:30 PM CDTFlash Flood WarningPAHChristian3 hr
May 4, 9:25 PM CDTAreal Flood AdvisoryPAHMuhlenberg2 hr
May 4, 9:59 PM CDTRiver Flood WarningPAHChristian, Trigg13 hr
May 4, 10:58 PM CDTAreal Flood WarningPAHTodd8 hr

Nearby

River Flood Warnings in Kentucky, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.